Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 29, 2006, 11:50 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2006, 11:50 PM CDT (04:50 UTC)
- Expired
- Apr 30, 2006, 1:00 AM CDT
- In force
- 70 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 300451 FFWLIX LAC103-300600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1150 PM CDT SAT APR 29 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF MANDEVILLE * UNTIL 100 AM CDT * AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER WESTERN ST. TAMMANY PARIASH. STREET FLOODING HAS BEEN REPORTED OVER LOW-LYING AREAS IN MANDEVILLE. * LOCATIONS IN THE WARNING INCLUDE ABITA SPRINGS...MADISONVILLE... LACOMBE...AND SLIDELL. THE STRONGEST THUNDERSTORMS ALONG THE LINE WERE LOCATED FROM NEAR BUSH TO MANDEVILLE. THIS LINE WILL MOVE SOUTHEAST ACROSS ST. TAMMANY PARISH DURING THE NEXT HOUR. BY 1245 AM CDT...THE STORMS WILL BE NEAR THE PEARL RIVER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3030 9011 3030 8990 3048 8990 3048 9011 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 10:00 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 29, 10:00 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CDT SAT APR 29 2006
.DISCUSSION...
TORNADO WATCH #264 CONTINUES FOR EXTREME SERN LOUISIANA...WALTHALL
COUNTY MISSISSIPPI AND THE COASTAL WATERS...INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS. CLEARED NW COUNTIES OF CWA FROM WATCH.
BRIEF HEAVY RAINFALL/CONVECTION WILL CONTINUE WITH LINE OF STRONG
THUNDERSTORMS AS IT MOVES ACROSS SERN LA TOWARD MS. GOOD INFLOW OF
TROPICAL MOISTURE AHEAD OF FRONTAL BOUNDARY/DEWPTS IN 60S AND 70S
WILL PROVIDE AMPLE MOISTURE. BELIEVE POPS LOWER FOR NWRN ZONES AS
CONVECTION WILL WEAKEN SOME BY MIDNIGHT. CHANCE OF HEAVY RAIN IN
TSTMS STILL AROUND FOR EXTREME SE LA AND COASTAL MS. WILL EDIT
ZONES TO REFLECT TSTM TRENDS IN FIRST PERIOD. NO CHANGES FOR
REMAINDER OF FORECAST OR TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 81 59 86 / 90 40 20 05
BTR 66 83 61 87 / 90 40 20 05
MSY 69 82 66 86 / 80 50 20 05
GPT 69 78 64 83 / 90 60 20 05
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR EXTREME SE
LOUISIANA...LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL WATERS.
MS...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY WALTHALL COUNTY.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&Hazardous weather outlook, Apr 29, 11:10 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 PM CDT SAT APR 29 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE- ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE- PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1105 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO... SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT... .THUNDERSTORMS... SEVERE THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT...THOUGH AN ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP THROUGH THE EARLY MORNING..MAINLY OVER COASTAL MISSISSIPPI. HAZARDS ASSOCIATED WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. ISOLATED AREAS OF UP TO 4 INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT 36 HOURS. .MARINE... SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL COASTAL WATERS FOR SOUTHERLY WINDS AROUND 25 KNOTS THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN AND MOVE EAST EARLY SUNDAY MORNING AND THEREFORE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER PERSONNEL ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER ADVISORIES ASSOCIATED WITH THIS UPCOMING EVENT IN CASE ACTIVATION IS WARRANTED. 8
In the hours before
Local storm report, Apr 29, 8:13 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
813 PM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 10 SSW PLAQUEMINE 30.15N 91.30W
04/29/2006 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN OVER ENTIRE PARISH.
0720 PM TSTM WND DMG 5 W BATON ROUGE 30.45N 91.21W
04/29/2006 WEST BATON ROUGE LA LAW ENFORCEMENT
NUMEROUS POWER LINES AND TREES DOWN.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:20 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 115 min |
| Apr 29, 7:27 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist, Tangipahoa | 48 min |
| Apr 29, 7:47 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 58 min |
| Apr 29, 8:13 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 62 min |
| Apr 29, 8:37 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 53 min |
| Apr 29, 8:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 40 min |
| Apr 29, 9:05 PM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 60 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 47 min |
| Apr 29, 10:02 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 28 min |
| Apr 29, 10:08 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 52 min |
| Apr 29, 10:30 PM CDT | Tornado Warning | LIX | Saint Tammany | 30 min |
| Apr 29, 10:41 PM CDT | Special Marine Warning | LIX | 94 min | |
| Apr 29, 10:56 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 49 min |
| Apr 30, 12:54 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 6:04 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Apr 30, 6:04 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Apr 30, 6:07 AM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 30, 8:25 AM CDT | Special Marine Warning | LIX | 95 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.